MAUDE Adverse Event Report: OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE

OPSENS OPTOWIRE III; CORONARY PRESSURE GUIDEWIRE
Model Number F1034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event as described by the medical authorization holder in japan: the operator initialed cag examination for the purpose of ffr.The operator advanced the optowire to the site of severe stenosis but was unable to cross the lesion.During several attempted at wiring, there was no sensation of the wire extension, which was also confirmed by angiographic finding.The operator immediately placed a microcatheter (caravel) over the optowire and retrieved the wire.The guidewire was severed when confirmed outside the body.No broken wire remained in the body.Thereafter, no pci was performed and only an examination was completed.The patient was not injured and was discharged from the hospital at normal schedule.
 
Additional Manufacturer Narrative
Optowire lot number ow-2336d related to this incident was investigated by the medical device authorization holder.According to the complaint report shared with opsens, the distal side of the broken wire had been discarded by the hospital and only the proximal side of the wire was observed.According to the mah investigation report, the wire was severed near the laser joint welding.The characteristics of the fracture indicated that the guidewire broke from bending fatigue.Based on the narrative and picture of the investigated wire, it is estimated that the repeated attempts to cross the tortuous vessels, combined with the bending of the external proximal side of the guidewire, led to the fracture by bending fatigue of the guidewire's shaft.According to the device history record, optowire iii lot number ow-2336d was released per specifications.No nonconformities or deviations were documented.The risks associated with the event are disclosed in the optowire iii instructions for use (ifu): never advance an optowire against resistance without first determining the reason for the resistance under fluoroscopy.Excessive force against resistance may result in damage to the wire and/or to the vessel.If resistance occurs and the cause of resistance cannot be determined, do not move or torque the optowire.Stop the procedure, determine the cause of resistance under fluoroscopy and take appropriate action.

Brand Name
OPTOWIRE III
Common Device Name
CORONARY PRESSURE GUIDEWIRE
Manufacturer (Section D)
OPSENS
750
blvd du parc technologique
quebec, quebec G1P 4 S3
CA  G1P 4S3
Manufacturer (Section G)
OPSENS
750
blvd du parc technologique
quebec, quebec G1P 4 S3
CA   G1P 4S3
Manufacturer Contact
maryem oudhini
750
blvd du parc technologique
quebec, quebec G1P 4-S3
CA   G1P 4S3
MDR Report Key17652756
Report Number3008061490-2023-00010
Device Sequence Number6331703
Product Code DXO
UDI-Device Identifier07540184010325
UDI-Public(01)07540184010325(11)220131(17)250131(10)OW-2520E
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberF1034
Device Lot NumberOW-2336D
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown